Jump to content

Steroids


Mefoster

Recommended Posts

My husband is on decadron (steroids) for 2 solid weeks. Today he is experiencing extreme pain and weakness in his legs. He is also sweating (drenched) around his neck and hair line but says the rest of his body is freezing. Has anyone had any similar experiences/side effects. Thanks for any input. Another couple of symptoms my husband told me he was having was a sore mouth and soreness in his chest when he swallows. Steroids??

Link to comment
Share on other sites

I've read both of your posts about steroids and the first thing that is coming to mind here is that you should probably call his doctor and let him/her know what is going on.

I wish I had more in the way of answers but if your husband is in that much pain, he needs relief and the doctor really should be alerted.

Wishing you all the best, and please keep us posted.

Christine

Link to comment
Share on other sites

I agree with Chris to call the doctor and make him/her aware of what's going on. This doesn't sound like it's from the steroids to me (my mom was on decadron too and never had such symptoms) -- sounds more like radiation after-effects or something else....the radiation effects will last for months and they were just completed in early Jan., but you don't say where the radiation was aimed in your profile.....some of it must have been aimed at the esophagus leading to the main bronchus area.

A report to the doctor is best.

Linda

Link to comment
Share on other sites

First of all congratulations on the tumor shrinkage. You're darn right we'll take it! My husband had 33 radiation treatments and towards the end of the therapy he had a lot of difficulty swallowing. His onc gave him a rx that the pharmacist compounds. It contains mylanta and lidocaine plus another ingredient (might have been benadryl), but cant remember. Anyway it helped him swallow. The mouth sores are pretty commom. He mixes up salt and baking soda and uses it as a mouthwash. Mix 1 teaspoon salt and l teaspoon baking soda in quart container. Rinse mouth several times a day.

Link to comment
Share on other sites

Well we talked to the oncologist today about my husbands symptoms regarding his weakness and pain in legs. He told us he was experiencing radiation side effects still. He is also going to start weaning him off the steroids slowly. He is/was taking Decadron 4 mg. - 2 daily for 2 weeks. The Dr. ordered another C/T chest scan on 2/6/07. He also said since his last radiation treatment he has heard crackling noises in his chest and that seems to be settleing down somewhat as of today. According to him this is a normal sound after radiation. As for those of you who replied to my original post(s) thanks for the input. I told his Dr. today that I was very close to calling him this past week-end and he said to feel free to call him anytime. That made me feel better. To be honest with you - if I called everytime I got worried I would be on the phone to him daily. How my husband is feeling changes on a day/hour basis. When he tells me something is not feeling right I know he is in pain or scared as he has never been a complainer. Thanks for listening.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...